Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 19, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 26, 2015, 11:03 PM MST. It was in force for 117 min.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 11:03 PM MST (06:03 UTC)
- Expired
- Dec 27, 2015, 1:00 AM MST
- In force
- 117 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS75 KPSR 270603 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1103 PM MST SAT DEC 26 2015 ...STRONG WINDS IMPACT TRAVEL TONIGHT AND POTENTIAL FOR FREEZING TEMPERATURES FOR SOME LOWER DESERT COMMUNITIES SUNDAY AND MONDAY MORNINGS. AZZ021-271345- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-151227T0600Z/ /O.CON.KPSR.FZ.W.0009.000000T0000Z-151227T1600Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ WEST CENTRAL DESERTS- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME 1103 PM MST SAT DEC 26 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. * AFFECTED AREA...MUCH OF LA PAZ COUNTY...INCLUDING THE CITIES OF BOUSE AND QUARTZSITE. * TEMPERATURE...SUNDAY MORNING LOWS WILL FALL INTO UPPER 20S TO LOWER 30S. SLIGHTLY COLDER TEMPERATURES ARE POSSIBLE MONDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WATCHES AND WARNINGS MEAN SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020-CAZ031-271345- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-151227T0600Z/ /O.NEW.KPSR.WI.Y.0019.151227T0603Z-151227T0800Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1103 PM MST SAT DEC 26 2015 /1003 PM PST SAT DEC 26 2015/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM MST /MIDNIGHT PST/ SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MST /MIDNIGHT PST/ SUNDAY. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY...INCLUDING PARKER AND BLYTHE * TIMING...GUSTY NORTH WINDS TONIGHT * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...TEMPERATURES WILL POSSIBLY FALL INTO THE MID TO UPPER 20S MONDAY MORNING. * IMPACTS...MOTORISTS ON EAST-WEST ORIENTATED ROADWAYS SUCH AS INTERSTATE 10 WILL ENCOUNTER HAZARDOUS CROSS WINDS. THIS WILL ESPECIALLY BY THE CASE FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ026-271345- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-151227T0600Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ SOUTHWEST DESERTS- INCLUDING THE CITIES OF...DATELAND...TACNA...WELLTON 1103 PM MST SAT DEC 26 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. * AFFECTED AREA...PORTIONS OF YUMA COUNTY...INCLUDING DATELAND...AND TACNA. * TEMPERATURE...TEMPERATURES WILL POSSIBLY FALL INTO THE MID TO UPPER 20S MONDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ032-270800- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-151227T0600Z/ /O.NEW.KPSR.WI.Y.0019.151227T0603Z-151227T0800Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN 1003 PM PST SAT DEC 26 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * AFFECTED AREA...PORTIONS OF RIVERSIDE COUNTY SOUTHEAST CALIFORNIA * TIMING...GUSTY NORTH WINDS TONIGHT * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS ON EAST-WEST ORIENTATED ROADWAYS SUCH AS INTERSTATE 10 WILL ENCOUNTER HAZARDOUS CROSS WINDS. THIS WILL ESPECIALLY BY THE CASE FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ025-CAZ030-033-270715- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-151227T0600Z/ YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS... SOMERTON...YUMA...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... THE SALTON SEA 1103 PM MST SAT DEC 26 2015 /1003 PM PST SAT DEC 26 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. $$ AZZ028-271345- /O.CON.KPSR.FZ.W.0009.000000T0000Z-151227T1600Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... COOLIDGE...FLORENCE 1103 PM MST SAT DEC 26 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * AFFECTED AREA...NORTHWEST PINAL COUNTY INCLUDING THE CITIES OF CASA GRANDE...MARICOPA...AND FLORENCE. * TEMPERATURE...SUNDAY MORNING LOWS WILL FALL INTO UPPER 20S TO LOWER 30S. SLIGHTLY COLDER TEMPERATURES ARE EXPECTED MONDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WATCHES AND WARNINGS MEAN SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ022-023-027-271345- /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND 1103 PM MST SAT DEC 26 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * AFFECTED AREA...MARICOPA COUNTY...INCLUDING THE PHOENIX METRO AREA...WICKENBURG...AND GILA BEND. * TEMPERATURE...FALLING INTO THE LOWER 30S IN THE PHOENIX AREA AND INTO THE MID TO UPPER 20S IN THE NORMALLY COLDER OUTLYING AREAS. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
141 WWUS75 KPSR 270759 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1259 AM MST SUN DEC 27 2015 AZZ020-CAZ031-271600- /O.EXP.KPSR.WI.Y.0019.000000T0000Z-151227T0800Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1259 AM MST SUN DEC 27 2015 /1159 PM PST SAT DEC 26 2015/ ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 1 AM MST /MIDNIGHT PST/ EARLY THIS MORNING... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY...INCLUDING PARKER AND BLYTHE * TEMPERATURE...TEMPERATURES WILL POSSIBLY FALL INTO THE MID TO UPPER 20S MONDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ032-270900- /O.EXP.KPSR.WI.Y.0019.000000T0000Z-151227T0800Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN 1159 PM PST SAT DEC 26 2015 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... GUSTY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS BUT WILL CONTINUE TO WEAKEN. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ AZZ021-028-271600- /O.CON.KPSR.FZ.W.0009.000000T0000Z-151227T1600Z/ /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ WEST CENTRAL DESERTS-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 1259 AM MST SUN DEC 27 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * AFFECTED AREA...MUCH OF LA PAZ COUNTY...INCLUDING THE CITIES OF BOUSE AND QUARTZSITE AS WELL AS NORTHWEST PINAL COUNTY INCLUDING MARICOPA...FLORENCE...AND CASA GRANDE. * TEMPERATURE...SUNDAY MORNING LOWS WILL FALL INTO UPPER 20S TO LOWER 30S. SLIGHTLY COLDER TEMPERATURES ARE POSSIBLE MONDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WATCHES AND WARNINGS MEAN SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ022-023-026-027-271600- /O.CON.KPSR.FZ.A.0005.151228T0600Z-151228T1600Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...DATELAND...TACNA... WELLTON...GILA BEND 1259 AM MST SUN DEC 27 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * AFFECTED AREA...MARICOPA COUNTY...INCLUDING THE PHOENIX METRO AREA...WICKENBURG...AND GILA BEND. PORTIONS OF YUMA COUNTY INCLUDING TACNA. * TEMPERATURE...FALLING INTO THE LOWER 30S IN THE PHOENIX AREA AND INTO THE MID TO UPPER 20S IN THE NORMALLY COLDER OUTLYING AREAS. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WILL KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS AND UNPROTECTED PIPES MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 26, 8:05 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 26, 8:05 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST SAT DEC 26 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL EXIT THE REGION TONIGHT LEAVING COLDER
TEMPERATURES AND CLEAR SKIES THROUGH MONDAY. THIS COLD AIR WILL
RESULT IN SOME LOCATIONS SEEING TEMPERATURES BELOW FREEZING SUNDAY
AND MONDAY MORNINGS BEFORE TEMPERATURES GRADUALLY MODERATE TOWARD
THE MIDDLE OF NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM WILL MOVE
QUICKLY THROUGH THE REGION MONDAY NIGHT INTO TUESDAY BRINGING
CHANCES OF RAIN SHOWERS TO THE LOWER DESERTS AND RAIN AND SNOW
SHOWERS TO HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA.
&&
.DISCUSSION...
INTENSE LEE CYCLOGENESIS WAS COMMENCING OVER THE SRN PLAINS THIS
EVENING AS A DEEP COMPACT VORTICITY CENTER WAS ROUNDING THE BASE OF
A TROUGH NEAR EL PASO...AND QUICKLY OBTAINING A NEGATIVE TILT
ORIENTATION. A TREMENDOUS COLD CORE AND ROBUST PV ANOMALY HAS
SHIFTED INTO SERN ARIZONA...WITH 00Z KTWC SOUNDING DEPICTING THE
TROPOPAUSE LAYER FALLING TO NEAR 500MB AND THE OBSERVED H5
TEMPERATURE OF -32C SETTING A DAILY LOW RECORD (AND ONLY BARELY
ECLIPSED BY A HANDFUL OF DAYS THROUGHOUT THE YEAR FROM THE ALL-TIME
RECORD). NOT SURPRISINGLY...THE SATELLITE APPEARANCE SHOWS THE
CLASSIC BAROCLINIC LEAF SIGNATURE...WHILE OBJECTIVE ANALYSIS
SUGGESTS A DOWNSTREAM INTENSIFYING WARM CONVEYOR BELT/ISENTROPIC
ASCENT UNDER STRONG JET DIVERGENCE.
UPSTREAM FROM THIS VORTICITY CENTER OVER THE LOCAL FORECAST
AREA...STRONG SUBSIDENCE AND COLD ADVECTION BELOW THE DESCENDING
STRATOSPHERIC INTRUSION WAS MAINTAINING GOOD MECHANICAL MIXING OF
HIGHER MOMENTUM AIR ALOFT THIS EVENING. SFC ANALYSIS SHOWS A STEEP
PRESSURE GRADIENT STILL EVIDENT OVER THE REGION...HOWEVER WEAKENING
HIGH PRESSURE AND SOME MEASURE OF NOCTURNAL DECOUPLING WILL ALLOW
WIND SPEEDS TO DECREASE SOMEWHAT MORE RAPIDLY BY MIDNIGHT.
FORTUNATELY...SPEEDS HAVE DECREASED SUFFICIENTLY TO CANCEL THE HIGH
WIND WARNING AND KEEP BLOWING DUST MORE MUTED...BUT HAVE MAINTAINED
THE WIND ADVISORY. OTHERWISE...THE CONTINUED OF DRY ADVECTION HAS
MAINTAINED VERY LOW DEWPOINTS BELOW THE PREVIOUS FORECASTS.
ALSO...SOME WRAP AROUND CLOUDS/MOISTURE FROM ERN NEW MEXICO WAS
BEING REFLECTED IN ELEVATED RADAR RETURN...THOUGH FEEL NO MORE THAN
FLURRIES OVER HIGH TERRAIN AREAS OF SRN GILA COUNTY WOULD BE
POSSIBLE.
&&
.PREVIOUS DISCUSSION...
/247 PM MST SAT DEC 26 2015/
AS THIS TROUGH SHIFTS INTO THE PLAINS TONIGHT AND DEEPENS INTO A
MAJOR WINTER STORM ACROSS EASTERN NEW MEXICO AND WESTERN
TEXAS...COLD AIR WILL SETTLE ACROSS THE AREA RESULTING IN A
PROLONGED PERIOD OF BELOW NORMAL TEMPERATURES. WINDS SHOULD RELAX
AFTER MIDNIGHT TONIGHT AND SKIES SHOULD REMAIN CLEAR/MOSTLY CLEAR.
THE PROTECTED SPOTS IN LA PAZ COUNTY AND PORTIONS OF NORTHWEST PINAL
COUNTY STAND A DECENT CHANCE OF SEEING SUB-FREEZING TEMPERATURES
SUNDAY MORNING AS THEY ARE USUALLY THE COLDEST SPOTS IN THE FORECAST
AREA /HIGHER TERRAIN LOCATIONS NOTWITHSTANDING/. AS A
RESULT...FREEZE WARNINGS ARE OUT FOR THOSE LOCATIONS. SLIGHTLY
COLDER TEMPERATURES ARE ANTICIPATED MONDAY MORNING AND A FREEZE
WATCH IS IN EFFECT FOR MOST OF THE LOWER AZ DESERTS...INCLUDING THE
PHOENIX METRO AREA. PORTIONS OF SOUTHEAST CALIFORNIA AS WELL AS YUMA
ARE EXPECTED TO BE A FEW DEGREES WARMER AND MAY ESCAPE THE SUB-
FREEZING TEMPERATURES.
LOOKING AHEAD TO TUESDAY...ANOTHER FAST MOVING TROUGH WILL MOVE FROM
THE PAC NW THROUGH THE GREAT BASIN AND OVER ARIZONA. THIS ISN'T THE
MOST FAVORABLE TRAJECTORY IN TERMS OF MOISTURE TRANSPORT BUT NEARLY
ALL THE GUIDANCE /DETERMINISTIC AND PROBABILISTIC/ SUGGESTS A NARROW
WINDOW OF RAIN CHANCES /UP 20-30 PERCENT/ COINCIDENT WITH THE
SURFACE FRONTAL PASSAGE. HAVE AGAIN MADE SOME MINOR UPWARD
ADJUSTMENTS TO POPS FOR TUESDAY REFLECTING BETTER PROBABILITIES FROM
THE 12Z MODEL RUNS. QPF AMOUNTS ARE ON THE LIGHT SIDE...GENERALLY
ONLY A COUPLE HUNDREDTHS OF AN INCH. BEHIND THIS TROUGH...DRY
ADVECTION WILL RESULT IN DRY WEATHER FOR THE REMAINDER OF THE WEEK
INTO NEXT WEEKEND. BELOW NORMAL TEMPERATURES ARE STILL FORECAST TO
REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK /COULD BE ANOTHER ROUND OF
NEAR FREEZING TEMPS WEDNESDAY MORNING - WILL NEED TO ADDRESS THIS
POSSIBILITY AS WE GET CLOSE/ ALTHOUGH SOME MODERATION IS ANTICIPATED
BY FRIDAY OR SATURDAY AS WEAK RIDGING BEGINS TO TAKE SHAPE.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
GUSTY NORTH WINDS THIS EVENING AND TIMING WIND SHIFTS THROUGH SUNDAY
WILL BE THE PRIMARY AVIATION CONCERNS UNDER CLEAR SKIES. GUSTS
SHOULD ABATE AT PHOENIX TERMINALS BY MID/LATE EVENING...BUT MAINTAIN
SOME NORTHERLY OR NORTHEAST COMPONENT. HOWEVER...LOCAL TOPOGRAPHY
NEAR KPHX MAY ALLOW FOR VARIABLE WINDS OR EVEN A LIGHT SOUTHWEST
DRIFT TOWARDS 12Z YIELDING LOW FORECAST CONFIDENCE. SOME MEASURE OF
A WEST WIND SHOULD PREVAIL LATE SUNDAY AFTERNOON.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
GUSTY NORTH WINDS WILL GRADUALLY WEAKEN THROUGH THE OVERNIGHT
HOURS...WITH GUSTS 20 TO 25KT POSSIBLE AT KBLH TOWARDS SUNRISE.
OTHERWISE...LIGHTER SUSTAINED NORTH WINDS AND CLEAR SKIES WILL YIELD
LITTLE AVIATION PROBLEMS DURING DAYLIGHT HOURS ON SUNDAY.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
A LOW PRESSURE SYSTEM WILL MOVE OVER ARIZONA TUESDAY BRINGING SLIGHT
CHANCES OF PRECIPITATION TO NORTHERN AND EASTERN ARIZONA...INCLUDING
THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. THE LOW QUICKLY SHIFTS
EAST WEDNESDAY AND DRIER CONDITIONS WILL PREVAIL THROUGH FRIDAY AS
THE UPPER LEVEL RIDGE OF HIGH PRESSURE SHIFTS EAST OVER THE
INTERMOUNTAIN WEST. MINIMUM HUMIDITY VALUES STAY IN THE TEENS OVER
MUCH OF SOUTHEAST CALIFORNIA AND THE SOUTHWEST ARIZONA
DESERTS...WITH HIGHER VALUES HANGING ON ACROSS THE HIGHER TERRAIN OF
SOUTHERN GILA COUNTY. HIGH TEMPERATURES WILL BE WELL BELOW SEASONAL
NORMALS THROUGH THE PERIOD.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
AZZ020>023-026>028.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ020-021-025-
026.
FREEZE WARNING UNTIL TO 9 AM MST SUNDAY FOR AZZ021-028.
CA...FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
CAZ031.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ030>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MO/KUHLMAN/LEINS
AVIATION...MO/HIRSCH
FIRE WEATHER...MEYERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:24 AM MST | Freeze Warning | PSR | 31 hr |
Nearby
Wind Advisories in Arizona, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.